Trazodone and IV antibiotics

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gemsi
Veteran Member


Date Joined Feb 2007
Total Posts : 1050
   Posted 4/27/2011 4:37 AM (GMT -6)   
Hiya,
 
Not sure I'm gonna get many answers here for this, but I'm sure IV antibiotics have a huge effect on Trazadone and I'm just trying to find out if this is just me or not.
 
I have my IV antibiotics in hospital, I opt for this because I can't cope at home while on them. I am always on Ceftazadime and Tobramycin and generally have no extra meds other than these. I have mostly been a lot better at dealing with things, not being as panicky and not being as depressed since starting Trazadone. I have started moving on with my life and while I still get desperatly sad sometimes (I am going through IVF and it isn't working) I am generally ok, and cope well with seeing my counselor once a week at college to offload to.
 
But, everytime it comes to IV time my mood plummets. I scare myself stupid, I can't stand being left in the room with syringes, I hate being on the top floor with a window I could fit through. I get so angry and anxious and frustrated. I end up wanting to kill everyone who's wronged me, and myself. But after about 2 days of stopping antibiotics I return back to this person I want to be. I'm trying to stay off the antibiotics, only needing them every 3 months usually, but I've already had 2 lots this year end of January and start of March and it was horrendous. This is why I can't cope, because if I'm like this at home and on my own having to give my own IV's, I'm much much worse. It's not just the stressful hospital environment, infact our shiney new ward is pretty superb if you remove the idiotic doctors. It has to be the antibiotics.
 
Has anyone else found that certain medication cancels out your antidepressant effects and how did you cope with that? I can't not have the IV antibiotics, and oral antibiotics just don't cut through the crap on my lungs. But, perhaps if someone else had something similar, then I could at least mention it to someone and perhaps add in an extra antidepressant just for when I'm on IV's. My CF team just don't seem to believe me a lot of the time that I'm feeling so horrible inside and at that point I can't cope with the extra rubbish they try and push at me (latest was that I'd never get my lung function back, I proved them wrong and gave them the finger, but it still annoys me they could say that).
 
My chest this week feels like it's about to start on another infection run. Starting to cough more and I'm starting to tire out, so I'm probably gonna hold out another month before needing them again, I need to be prepared this time I think, and perhaps go see my psychiatrist with any information I might have.
 
Hope everyones well
Thanks
Gem
 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 4/27/2011 12:04 PM (GMT -6)   
Gem,

I have heard of this before, though I have never been through it. I think you are right. Talk to the psychiatrist about some coping skills when you have to have the antibiotics. Maybe there is something else that he can put you on that the antibiotics wont effect. I sure do hope so. You need the additional help and coping skills for this situation. Hang in there my dear. We are here for you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

Gemsi
Veteran Member


Date Joined Feb 2007
Total Posts : 1050
   Posted 4/27/2011 1:23 PM (GMT -6)   
Hey Karen,

In March I had my counselor on email, it helped a bit but not really enough for it to be a good solution. I usually see my psychiatrist while I'm in hopsital, but this time she was on annual leave for week one and by the time week 2 came round I was in such a state that I refused to see her, I just withdrew myself and wanted to sleep all day but noone would let me. Trazodone is the best thing that has ever happened for me, while I still fear college I can go in and am even considering a job in the college as a teacher in the college. It has give me a lot of strength and a tool to carry on. Completely switching antidepressants wouldn't be an option I would even consider becasue I remember what happened last time with Lofepramine and how much worse I got with it. But, if I added something in, like Diazapam during the day or Sertraline or something just to keep me calmer, I think that would be good.

I'm glad it's not just me and you've heard it happening to others, I am far too used to me being the weird one that noone can explain. Thanks very much Karen!

Hugs
Gem x
Hey, I'm Gem with CF, age 25 and diagnosed at 2 years old. I'm from the UK and say weird things sometimes. I'm no expert but I've lived through a lot of CF stuff.
Diagnosed with: Cystic Fibrosis, Asthma, ABPA, Clinical Depression, Mild Liver Cirrohsis, Mild Osteopenia, Erythema Nodosum. Waiting for final diagnosis on Muscular Dystrophy type thing.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 4/27/2011 2:46 PM (GMT -6)   
It is almost like "murphey's law" with me and medications. If there are side effects I will get one. I think an addition, such as an anti anxiety med, is a good idea. Talk to your psychiatrist about it. I am so sorry that you are going through this rough time. At least you know it wont last. Wishing you the best.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 12:49 AM (GMT -6)
There are a total of 3,005,987 posts in 329,290 threads.
View Active Threads


Who's Online
This forum has 161816 registered members. Please welcome our newest member, nagawarrior.
243 Guest(s), 3 Registered Member(s) are currently online.  Details
Deep_sleep, oregonhay, (Seashell)